Evidence map›Paper›PMID 42245842›Full record

ArticleCureus2026

Drug Reaction With Eosinophilia and Systemic Symptoms (DRESS) Syndrome With Predominant Renal Involvement and Cholestatic Liver Injury: A Case Report.

Tamar Megrelishvili, Elene Saribekovi, Elene Pachkoria, Tamar Didbaridze, Ia Mikadze, Magda Rurua, Levan Ratiani

Abstract readCase Reports
In one paragraph

Article in Cureus, 2026. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors.

Tamar MegrelishviliDepartment of Infectious Diseases, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.
Elene SaribekoviDepartment of Infectious Diseases, Tbilisi State Medical University, Tbilisi, GEO.
Elene PachkoriaDepartment of Infectious Diseases, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.
Tamar DidbaridzeDepartment of Microbiology, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.
Ia MikadzeDepartment of Infectious Diseases, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.
Magda RuruaDepartment of Anesthesiology and Critical Care Medicine, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.
Levan RatianiDepartment of Anesthesiology and Critical Care Medicine, The First University Clinic of Tbilisi State Medical University, Tbilisi, GEO.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare but potentially life-threatening drug-induced hypersensitivity reaction characterized by delayed onset and variable multi-organ involvement, which can complicate timely diagnosis. We report the case of a 75-year-old female who developed fever, generalized pruritic maculopapular rash, facial edema, lymphadenopathy, and acute kidney injury 10 days after completing a one-week course of amoxicillin-clavulanate for a respiratory infection. Laboratory evaluation revealed leukocytosis with neutrophilia, mild eosinophilia not meeting diagnostic threshold criteria, acute kidney injury with proteinuria and hematuria, and isolated cholestatic liver injury without significant ALT or AST elevation; atypical lymphocytosis was absent. Autoimmune serology and viral hepatitis screening were negative. Based on the RegiSCAR scoring system, the patient achieved a score of 7, consistent with a definite diagnosis of DRESS. Systemic corticosteroid therapy, alongside adjunctive topical treatment and antihistamines, led to progressive clinical and laboratory improvement. This case represents an atypical presentation of DRESS with predominantly renal involvement and isolated cholestatic liver injury, where the absence of typical hematologic manifestations posed a diagnostic challenge. Although viral reactivation, particularly HHV-6, is often implicated in DRESS pathogenesis, its role here remains unconfirmed due to the lack of virological testing. The case highlights the importance of considering DRESS in patients with delayed-onset cutaneous eruptions and unexplained acute kidney injury after drug exposure, even in the absence of classic hematologic features, as early recognition and appropriate management are crucial for favorable outcomes.

Indexed as

acute renal injuryamoxicillin–clavulanatecholestatic liver injurycorticosteroidsdrug reaction with eosinophilia and systemic symptoms (dress) syndrome

Identifiers

PMID42245842
PMCPMC13232551

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.